Colorado, 2022

Flash Flooding in Colorado, July 24, 2022

July 24, 2022 · NWS BOU · 2 events in 2 counties and zones

In the Glen Haven and Crystal Mountain areas heavy rain produced flash flooding. 75 inch of rain in 30 minutes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
$20,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

In the Glen Haven and Crystal Mountain areas heavy rain produced flash flooding. Radar estimated 0.50 to 0.75 inch of rain in 30 minutes. Miller Fork washed over Larimer County Road 43 at Streamside Drive near The Retreat, closing the roadway. Streamside Drive was damaged but passable. Black Creek Drive in The Retreat was damaged pretty significantly. Every stream crossing along Black Creek Drive was reportedly washed out. There was a 6-foot drop at the first stream crossing on that road. Buckhorn Creek washed over Wildsong Road, and Sheep Creek washed across LCR 44H with minor damage reported. Deer Path and Wildsong became impassable by vehicle.

In Morgan County, heavy rain from 1.5 to 3.5 inches produced flash flooding. A couple of county roads around Brush were flooded. One of those roads was completely washed out. The basement of a residence was also flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 24, 11:12 AM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 24, 11:12 AM MST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1212 PM MDT Sun Jul 24 2022

.UPDATE...
Issued at 1155 AM MDT Sun Jul 24 2022

It is pretty moist on the water vapor satellite pictures and the
area radars too. Precipitable water values are quite high as well.
Current grids have substantial pops for all the CWA this
afternoon into this evening, which is reasonable.  Current area
radars indicate thunderstorms developing over Park, Summit, Clear
Creek and Gilpin Counties. Will make a few minor GFE adjustments.
All the models show the precipitable  water values to stay high
through this evening. Will keep the Flash Flood/Flood Watches
going as is.

&&

.SHORT TERM...(Today and tonight)
Issued at 347 AM MDT Sun Jul 24 2022

...FLASH FLOOD THREAT INCREASES TODAY...

Yesterday evening's rain across most of the forecast area has set
the stage for an increased risk of flash flooding today. Low level
moisture has increased considerably, with current dewpoints
hovering near 60F across all of the plains, and near 50F in the
high mountain valleys. In addition, we're still residing in a
plume of mid/upper level moisture as indicated on the early
morning water vapor imagery. Finally, a shortwave was moving into
southern Utah at this time, and that will be timed to reach the
forecast area near peak heating.

Precipitable water (PW) values have increased about 0.20 to 0.30
inch across most of Colorado in the last 24 hours, per the
integrated PW from GPS. Meanwhile, the added low level moisture
will mean lowering LCLs and deeper warm cloud depth. In some
cases, the warm cloud depth is expected to increase to around 7000
feet over portions of the Palmer Divide, and up to 4000 feet in
the higher terrain. Thus, more efficient rain processes are
expected today. Also, there appears to be sufficient breaks in the
mid level cloud deck to allow for more surface heating and
destabilization before more widespread showers and storms
develop. In fact, MLCAPE may reach 1000-1400 J/kg over portions
of the plains/Palmer Divide, and a good 500 J/kg over the
mountains. That will lead to stronger storms, too, and those will
be efficient precipitation producers. There's even a Marginal Risk
of severe (one or two wet microbursts most likely) from roughly
the south/east sections of Denver metro through Lincoln County per
SPC, and this seems reasonable considering the above.

Given all the above, we think the strongest storms in the
mountains and foothills will be capable of producing 1 to 1.5
inches of rain in 30 minutes. If those track over a recent burn
scar then significant flash flooding would occur. Thus, a Flash
Flood Watch was issued for the burn areas 11 am until midnight
(but main threat should be over toward 8 pm). On the plains, a
deeper warm cloud depth and even higher moisture content will
allow for very heavy/perhaps torrential rain from the strongest
storms. Right now, that favors the Palmer Divide area eastward
through East Central Colorado where we wouldn't be surprised to
see a few storms produce 2-3 inches of rain in an hour or less.
HREF Ensemble Probability Matched Mean (PMM) gives fairly high
confidence of these totals with a sizable portion of that area
showing 3" maxes this evening. As a result, we've issued a Flood
Watch for flash flooding there from 3 pm til midnight.

We don't see low level moisture eroding that much today given a
light diurnal upslope expected, so even the Denver metro area
isn't totally in the clear today.

Forecaster uncertainty is still moderate at best, considering how
slight variations in cloud cover could make a considerable
difference in convective development. There are numerous breaks
over the mountains and adjacent plains early this morning, but
those could fill in too soon considering the upstream satellite
imagery and approach of the shortwave. Hope we know more as the
day evolves.

Otherwise, temperatures will be cooler - most highs in the 80s
across the plains. There may be some patchy fog this morning just
north of Denver metro where T/Td spreads are close, winds are
light, and some clearing has occurred. More widespread low clouds
along with some patchy fog expected tonight with a moist upslope
and weak Denver Cyclone.

.LONG TERM...(Monday through Saturday)
Issued at 347 AM MDT Sun Jul 24 2022

Overall no significant adjustments planned in the long term.
Some low clouds or fog may linger over the northeast plains
through mid morning. The rest of Monday will be drier and warmer.
Precipitable water values will decrease across the forecast area,
around 0.50 inches in the mountains to 1.20 inches across the
plains. A short wave trough will move moving across northern WY
Monday morning, as it continues eastward in the afternoon, a drier
air will filter into northern CO in the mid/upper levels. The
best chance of thunderstorms Monday afternoon will be over the
southern portion of the forecast area or along and south of the
I-70 corridor. Tuesday and Wednesday, precipitable water values
will start to tick up again. In the mountains, 0.5-0.8 inches with
values from 1.2 to 1.5 inches over the plains. The upper level
ridge will build over the Great Basin into the Central Rockies
with a northwesterly flow over CO. Thursday through Saturday, will
be cooler and more unsettled. Higher PWAT values will be in place
from the Front Range eastward across the plains. A cold front
Wednesday night, will usher in cooler temperatures which will
persist across the plains through the end of the week starting on
Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 1155 AM MDT Sun Jul 24 2022

The center of the Denver Cyclone looks to be just east of the
airport at this time. Models show pretty weak winds the rest of
the afternoon. Northeasterlies seem to be the best chance for
direction right now. Winds may eventually become more south-
 later this evening and not true drainage direction overnight.
The showers and thunderstorms are still a good bet after 20Z this
afternoon. WInd gusts to 35 knots are also possible. As far as
ceilings go, there could be some BKN040 this afternoon with the
thunderstorms. After 10Z tonight, some models indicate low
ceilings below BKN010 and visibilities 2SM BR for a 3 or 4 hours
until 15Z Monday morning.

&&

.HYDROLOGY...
Issued at 347 AM MDT Sun Jul 24 2022

Precipitable water (PW) values have increased about 0.20 to 0.30
inch across most of Colorado in the last 24 hours, per the
integrated PW from GPS. Meanwhile, the added low level moisture
will mean lowering LCLs and deeper warm cloud depth. In some
cases, the warm cloud depth is expected to increase to around 7000
feet over portions of the Palmer Divide, and up to 4000 feet in
the higher terrain. Thus, more efficient rain processes are
expected today. Also, there appears to be sufficient breaks in the
mid level cloud deck to allow for more surface heating and
destabilization before more widespread showers and storms
develop. In fact, MLCAPE may reach 1000-1400 J/kg over portions
of the plains/Palmer Divide, and a good 500 J/kg over the
mountains. That will lead to stronger storms, too, and those will
be efficient precipitation producers.

Given all the above, we think the strongest storms in the
mountains and foothills will be capable of producing 1 to 1.5
inches of rain in 30 minutes. If those track over a recent burn
scar then significant flash flooding would occur. Thus, a Flash
Flood Watch was issued for the burn areas 11 am until midnight
(but main threat should be over toward 8 pm). On the plains, a
deeper warm cloud depth and even higher moisture content will
allow for very heavy/perhaps torrential rain from the strongest
storms. Right now, that favors the Palmer Divide area eastward
through East Central Colorado where we wouldn't be surprised to
see a few storms produce 2-3 inches of rain in an hour or less.
HREF Ensemble Probability Matched Mean (PMM) gives fairly high
confidence of these totals with a sizable portion of that area
showing 3" maxes this evening. As a result, we've issued a Flood
Watch for flash flooding there from 3 pm til midnight.

Monday will be drier, with a limited threat from scattered
mountain thunderstorms. Tuesday and Wednesday, there will be a bit
more moisture with the storm threat focused on the east side of
the Front Range. Slow storm motions are possible on these days so
there the flash flood threat may be elevated in some of the burn
areas. The rest of the week, some increase in storm activity is
expected but faster storm motions are also expected which would
result in more of a limited flash flood threat in the burn areas.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 3 PM MDT this afternoon through this evening
for COZ041-046-047-049.

Flash Flood Watch through this evening for COZ030-032>035.

&&

UPDATE.......RJK
SHORT TERM...Barjenbruch
LONG TERM....Cooper
AVIATION.....RJK
HYDROLOGY....Barjenbruch/Cooper
Hazardous weather outlook, Jul 24, 9:57 AM MST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1057 AM MDT Sun Jul 24 2022

COZ030>051-251700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1057 AM MDT Sun Jul 24 2022

...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING FOR THE RECENT
BURN AREAS, PALMER DIVIDE, AND ADJACENT PLAINS OF EAST CENTRAL
COLORADO...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

There is a threat of flash flooding this afternoon and evening
for the recent burn areas in the mountains and foothills, as well
as locations from the Palmer Divide east and northeast across
East Central Colorado.

The thunderstorms in the mountains will be capable of producing up
to 1.5 inches of rain in 30 minutes. If one of those stronger
storms moves over a burn area, significant flash flooding can be
expected.  On the plains, stronger thunderstorms are expected to
develop by mid to late afternoon. The stronger storms will be more
numerous over the Palmer Divide and points eastward, and be
capable of producing torrential rainfall on the order of 2-3
inches in an hour. Even portions of the Denver metro area and I-25
Corridor could see heavy rain and street flooding.

Stay weather aware today and be ready to take action. The storms
will decrease through the evening hours, with tranquil weather but
patchy fog expected overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday and Tuesday will be warmer and drier, but there will still
be a chance of afternoon and evening thunderstorms both days. The
threat of flash flooding in the burn areas will be limited. The
rest of the week will be cooler again with a better chance of
showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight. However,
any reports of heavy rainfall or flooding will be appreciated.

In the hours before

Special weather statement, Jul 24, 12:37 PM MST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Denver CO
137 PM MDT Sun Jul 24 2022

COZ034-035-038-039-242015-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
137 PM MDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of south central
Larimer and central Boulder Counties through 215 PM MDT...

At 136 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ward, or 37 miles northwest of Denver, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lyons, Nederland, Jamestown, Ward, Raymond, Brainard Lake,
Allenspark, Crisman, Pinewood Springs, Gold Hill, Sunshine,
Summerville, Peaceful Valley, Wallstreet, Salina and Carter Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4028 10508 3994 10547 4004 10566 4025 10550
      4025 10549 4026 10548 4028 10549 4030 10547
      4030 10546 4031 10546 4043 10537
TIME...MOT...LOC 1936Z 214DEG 22KT 4006 10551

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HANSON
Special weather statement, Jul 24, 12:52 PM MST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Denver CO
152 PM MDT Sun Jul 24 2022

COZ034-036-242030-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
152 PM MDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northeastern Park,
southeastern Clear Creek and west central Jefferson Counties through
230 PM MDT...

At 152 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bailey, or 33 miles southwest of Denver, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Evergreen, Highland Park, Kittredge, Echo Lake, Conifer, Shawnee,
Aspen Park, Brookvale, Pine Junction, Bailey, Harris Park and Indian
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3936 10535 3938 10558 3967 10561 3966 10526
TIME...MOT...LOC 1952Z 183DEG 10KT 3945 10546

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HANSON
Special weather statement, Jul 24, 1:16 PM MST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Denver CO
216 PM MDT Sun Jul 24 2022

COZ040-041-043-045-242100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Central and South Weld County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
216 PM MDT Sun Jul 24 2022

...Thunderstorms will develop across portions of south central Weld,
northwestern Elbert, central Arapahoe, northeastern Denver and
central Adams Counties through 300 PM MDT...

At 213 PM MDT, Doppler radar was tracking developing thunderstorms
capable of producing a landspout tornado along a line from Hudson to
Bennett to 10 miles east of Parker, moving northeast at 5 mph.

HAZARD...Landspouts possible.

SOURCE...Radar indicated.

IMPACT...Landspout tornadoes can damage mobile homes, roofs,
         vehicles, and trees. Outdoor objects may be tossed about.

Locations impacted include...
Northeastern Aurora, northeastern Denver International Airport,
Lochbuie, Hudson, Bennett, Keenesburg, Manila Village, Prospect
Valley, Strasburg, Milton Reservoir and Roggen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 4029 10421 4000 10438 3974 10424 3956 10436
      3956 10449 3953 10446 3954 10445 3953 10444
      3954 10442 3950 10440 3940 10447 3946 10471
      3972 10456 3992 10471 4030 10469
TIME...MOT...LOC 2013Z 222DEG 4KT 3977 10446

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

HIRIS
Special weather statement, Jul 24, 1:51 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Denver CO
251 PM MDT Sun Jul 24 2022

COZ043-044-242130-
Central and South Weld County CO-Morgan County CO-
251 PM MDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of south central Weld
and west central Morgan Counties through 330 PM MDT...

At 251 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Roggen, or 26 miles southeast of Greeley, moving
east at 5 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Hail may accumulate on roadways causing hazardous
         travel.

Locations impacted include...
Wiggins and Riverside Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4017 10436 4025 10442 4038 10417 4022 10405
TIME...MOT...LOC 2051Z 249DEG 4KT 4024 10431

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

HIRIS
Special weather statement, Jul 24, 2:01 PM MST, 29 minutes before
Special Weather Statement
National Weather Service Denver CO
301 PM MDT Sun Jul 24 2022

COZ041-044>046-242200-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
301 PM MDT Sun Jul 24 2022

...Strong thunderstorms will impact portions of northwestern Elbert,
central Arapahoe, southwestern Morgan and central Adams Counties
through 400 PM MDT...

At 300 PM MDT, trained weather spotters reported strong thunderstorms
capable of producing a landspout tornado along a line extending from
10 miles southeast of Prospect Valley to 4 miles southwest of Byers
to 6 miles northwest of Kiowa, or along a line extending from 36
miles southwest of Fort Morgan to 42 miles northwest of Limon to 31
miles southeast of Denver. Movement was east at 10 mph.

HAZARD...Landspouts possible, winds in excess of 40 mph, and pea
         size hail.

SOURCE...Trained weather spotters. A brief landspout was reported
         7 miles south of Bennett near 250 PM MDT.

IMPACT...Landspout tornadoes can damage mobile homes, roofs,
         vehicles, and trees. Outdoor objects may be tossed about.
         Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bennett, Deer Trail, Hoyt, Strasburg, Leader and Byers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3947 10470 3960 10456 3958 10453 3964 10452
      3969 10447 4000 10443 4000 10415 4005 10415
      4007 10400 3966 10395 3935 10417
TIME...MOT...LOC 2100Z 270DEG 11KT 3993 10433 3967 10430 3943 10451

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HIRIS
Special weather statement, Jul 24, 2:06 PM MST, 24 minutes before
Special Weather Statement
National Weather Service Denver CO
306 PM MDT Sun Jul 24 2022

COZ044-242145-
Morgan County CO-
306 PM MDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northwestern Morgan
County through 345 PM MDT...

At 305 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Weldona, or 10 miles west of Fort Morgan, moving north
at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Hail may accumulate on roadways causing hazardous
         travel.

Locations impacted include...
Fort Morgan, Log Lane Village, Jackson Reservoir, Weldona and
Goodrich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4023 10382 4022 10405 4046 10415 4046 10378
TIME...MOT...LOC 2105Z 165DEG 10KT 4029 10400

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

HIRIS

The radar

The Cheyenne radar (KCYS), 94 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Larimer

When
July 24, 2:30 PM MST to 4:30 PM MST
Where
Larimer County, Glen Haven to 5.75 mi NNW of Glen Haven
Cause
Heavy Rain / Burn Area
Property damage
$15,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
40.450, -105.430

Flash flooding damaged roads around The Retreat, Glen Haven and Crystal Mountain.

Flash Flood, Morgan

When
July 24, 3:50 PM MST to 6:15 PM MST
Where
Morgan County, 5.55 mi SE of Weldona to Ft Morgan
Cause
Heavy Rain
Property damage
$15,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
40.290, -103.900

Heavy rain from 1.9 to 3.50 inches was observed near Brush. Flooding was reported along County Road U, just west of Highway 71. A basement in the area also flooded. County Road 28, north of Brush, was completely washed out and underwater.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031319, 1031320.